Arkansas, 2017

Flood in Arkansas, April 30, 2017

April 30, 2017 · NWS TSA · 1 event in 1 county or zone

A warm front lifted north from Texas into eastern Oklahoma and northwestern Arkansas on the 28th. A strong low level jet developed across the region, resulting in the unseasonably moist air that was in place being lifted over the frontal boundary.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A warm front lifted north from Texas into eastern Oklahoma and northwestern Arkansas on the 28th. A strong low level jet developed across the region, resulting in the unseasonably moist air that was in place being lifted over the frontal boundary. Widespread thunderstorm activity developed across the area from late on the 28th through the early morning hours of the 30th. Rainfall amounts of 2 to 4 inches were typical across eastern Oklahoma and northwestern Arkansas, with local areas receiving 6 to 10 inches of rain. This excessive rainfall, on top of what had fallen in the previous ten days, resulted in major flooding of Lee Creek near Van Buren.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 29, 11:18 PM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Apr 29, 11:18 PM CST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1218 AM CDT Sun Apr 30 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Last band of convection will continue to impact western Arkansas
TAF sites through around 08z. band of lighter precip will move
through tonight maintaining IFR ceilings in most locations
overnight. Gradual improvement to MVFR conditions will occur
Sunday with strong and gusty southwest-west winds developing and
continuing through much of Sunday evening.

&&

.PREV DISCUSSION... /Issued 639 PM CDT Sat Apr 29 2017/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Widespread ongoing convection will continue to impact terminals
into the early morning hours on Sunday. A general decrease in
stronger convection will be followed by chances for light rain and
continued low ceilings. Strong winds on Sunday and gradual
improvement into MVFR ceilings is expected.

PREV DISCUSSION... /Issued 328 PM CDT Sat Apr 29 2017/

DISCUSSION...
A high impact flooding event continues across the region...with
several flash flood warnings in effect for a large part of
northeast OK and northwest AR. Multiple rounds of showers and
thunderstorms have resulted in widespread 2-5 inch rain amounts
with some local amounts over 6-7 inches. We've received numerous
reports of street flooding...closed bridges and high
water...especially across northwest AR. Mainstem river flooding
will be a major issue...with 23 forecast points currently in
flood (many moderate to major).

Currently...a stationary front was draped across northwest AR into
southeast OK to a surface wave near Durant. One area of heavy rain
continues along this boundary...with a secondary area of
showers/storms farther west along inverted surface trof. The
multiple rounds of precipitation have sufficiently squashed the
warm sector...although far southeast OK remains quite warm/moist
and unstable (dewpoints running in the lower/mid 70s). Will need
to monitor this area over the next few hours for potential severe
convection.

The secondary area of showers/storms will persist through the
rest of the afternoon/early evening...moving back over areas that
received significant rainfall. Expect flash flood/areal flood
warnings to continue well into the overnight hours.

Rainfall will taper off later this evening and overnight as the
deep upper cyclone lifts northeast into KS. Could see some
lingering wraparound showers into Sunday morning...otherwise
expect a cool and very breezy day.

The next chance of precipitation comes Tuesday night into
Wednesday as a fast moving upper trof drops southeast through the
Rockies. A developing surface boundary across the region will be
the main focus...with most precipitation mainly along and north of
the front. This would result in additional rainfall across areas
that have been hit hard over the past 24 hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   42  72  49  76 /  10  10   0  10
FSM   44  74  49  80 /  10  10   0  10
MLC   45  74  51  79 /  10   0   0  10
BVO   40  70  45  74 /  10  10   0  10
FYV   42  67  47  75 /  10  10   0  10
BYV   42  66  48  74 /  10  10   0  10
MKO   42  72  48  76 /  10  10   0  10
MIO   42  66  44  73 /  20  10   0  10
F10   43  72  50  77 /  10   0   0  10
HHW   45  74  53  80 /  10   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 AM CDT this morning for OKZ057-058-062-
     063-068-069-072-076.

AR...Flash Flood Watch until 7 AM CDT this morning for ARZ001-002-010-
     011-019-020-029.

&&

AVIATION...14
Hazardous weather outlook, Apr 29, 10:58 PM CST, 2 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1158 PM CDT Sat Apr 29 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1158 PM CDT Sat Apr 29 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

FLASH FLOOD.
	RISK...Significant.
	AREA...Much of eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...East central Oklahoma and far
    northwest Arkansas.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Far eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing...decreasing overnight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Widespread showers and isolated thunderstorms continue across
far eastern Oklahoma and northwest Arkansas.  This additional
rainfall will worsen any ongoing flooding.  Additional light
rain may spread back across the area late tonight through
Sunday morning.
Excessive rainfall fell across much of northeast Oklahoma and
into far northwest Arkansas with flooding ongoing.  Many
roads remain closed due to flooding and the flood waters
will be slow to receded.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY and MONDAY...High Wind Potential.
TUESDAY and WEDNESDAY...Thunderstorm Potential.
THURSDAY and FRIDAY...No Hazards.

EXTENDED DISCUSSION...
Strong winds with frequent gusts of 35 to 45 mph will develop
on Sunday and persist for much of the day.
Thunderstorm chances return by mid week.

weather.gov/tulsa Contains additional information.

In the hours before

Local storm report, Apr 29, 10:14 PM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1114 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 PM     FLASH FLOOD      OKMULGEE                35.62N 95.96W
04/29/2017                   OKMULGEE           OK   EMERGENCY MNGR

            BIXBY RD CLOSED BETWEEN ADAMS RD AND FERGUSON RD DUE TO
            HIGH WATER. SNAKE CREEK IS OUT OF ITS BANKS.

&&

AEJ
Local storm report, Apr 29, 10:15 PM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1115 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      OWASSO                  36.27N 95.85W
04/29/2017                   TULSA              OK   NWS EMPLOYEE

            106TH ST IMPASSABLE DUE TO WATER BETWEEN 161 ST EAST AVE
            AND 193 EAST AVE. 193 EAST AVE FLOODED NORTH OF 106TH ST.

&&

AEJ
Local storm report, Apr 29, 10:39 PM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TULSA OK
1139 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HAIL             FAYETTEVILLE            36.06N 94.16W
04/28/2017  E0.88 INCH       WASHINGTON         AR   PUBLIC

1041 PM     TORNADO          4 NW CAMERON            35.17N 94.58W
04/28/2017                   LE FLORE           OK   EMERGENCY MNGR

            DOPPLER RADAR INDICATED TORNADIC DEBRIS SIGNATURE FOR
            SEVERAL MINUTES. EMERGENCY MANAGEMENT CONDUCTED
            PRELIMINARY SURVEY. NWS SURVEY WILL BE CONDUCTED TODAY.

1045 PM     HAIL             POCOLA                  35.23N 94.48W
04/28/2017  E2.75 INCH       LE FLORE           OK   BROADCAST MEDIA

1049 PM     HAIL             POTEAU                  35.05N 94.62W
04/28/2017  E1.75 INCH       LE FLORE           OK   EMERGENCY MNGR

1050 PM     HAIL             4 NNW RYE HILL          35.32N 94.39W
04/28/2017  E2.00 INCH       SEBASTIAN          AR   PUBLIC

1050 PM     HAIL             ARKOMA                  35.35N 94.44W
04/28/2017  E1.75 INCH       LE FLORE           OK   PUBLIC

1050 PM     HAIL             PANAMA                  35.17N 94.67W
04/28/2017  E1.00 INCH       LE FLORE           OK   PUBLIC

            NEAR HIGHWAY 271

1055 PM     TSTM WND DMG     1 W CAMERON             35.13N 94.55W
04/28/2017                   LE FLORE           OK   EMERGENCY MNGR

            TREES AND POWER LINES DOWN WEST OF CAMERON.

1058 PM     HAIL             FORT SMITH              35.39N 94.40W
04/28/2017  E1.00 INCH       SEBASTIAN          AR   EMERGENCY MNGR

1105 PM     HAIL             ARKOMA                  35.35N 94.44W
04/28/2017  E0.75 INCH       LE FLORE           OK   LAW ENFORCEMENT

1115 PM     HAIL             MOFFETT                 35.39N 94.45W
04/28/2017  E0.75 INCH       SEQUOYAH           OK   EMERGENCY MNGR

1115 PM     TSTM WND DMG     1 W CAMERON             35.13N 94.55W
04/28/2017                   LE FLORE           OK   EMERGENCY MNGR

            DAMAGE TO A MOBILE HOME WEST OF CAMERON.

1120 PM     HAIL             ONAPA                   35.41N 95.55W
04/28/2017  E1.00 INCH       MCINTOSH           OK   EMERGENCY MNGR

1133 PM     HAIL             1 S MUSKOGEE            35.73N 95.37W
04/28/2017  E0.75 INCH       MUSKOGEE           OK   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL ON SOUTH SIDE OF MUSKOGEE

1140 PM     TSTM WND DMG     BERRYVILLE              36.36N 93.57W
04/28/2017                   CARROLL            AR   PUBLIC

            TREES AND POWER LINES DOWN IN BERRYVILLE

1145 PM     HAIL             FAYETTEVILLE            36.06N 94.16W
04/28/2017  E0.75 INCH       WASHINGTON         AR   PUBLIC

1259 AM     HAIL             1 NE ELM SPRINGS        36.22N 94.22W
04/29/2017  E1.00 INCH       BENTON             AR   PUBLIC

            MPING REPORTED

0104 AM     HAIL             3 W LOWELL              36.26N 94.18W
04/29/2017  E1.25 INCH       BENTON             AR   PUBLIC

            MPING REPORTED

0445 AM     TSTM WND GST     2 W SKIATOOK            36.37N 96.04W
04/29/2017  E60.00 MPH       OSAGE              OK   NWS EMPLOYEE

            60 MPH WINDS AND NICKEL TO QUARTER SIZE HAIL.

0520 AM     TSTM WND GST     TALALA                  36.53N 95.70W
04/29/2017  M77.00 MPH       ROGERS             OK   MESONET

0520 AM     TSTM WND DMG     TALALA                  36.53N 95.70W
04/29/2017                   ROGERS             OK   LAW ENFORCEMENT

            ROOF BLOWN OFF HOUSE.

0545 AM     TSTM WND GST     4 N PRYOR               36.37N 95.32W
04/29/2017  E65.00 MPH       MAYES              OK   EMERGENCY MNGR

0617 AM     TSTM WND GST     5 E VINITA              36.64N 95.06W
04/29/2017  M76.00 MPH       CRAIG              OK   STORM CHASER

            RELAYED BY BROADCAST MEDIA.

1030 AM     FLASH FLOOD      PRYOR                   36.31N 95.32W
04/29/2017                   MAYES              OK   EMERGENCY MNGR

            MAJOR STREET FLOODING IN AND AROUND THE CITY OF PRYOR.

1030 AM     FLASH FLOOD      ADAIR                   36.44N 95.27W
04/29/2017                   MAYES              OK   EMERGENCY MNGR

            MAJOR STREET FLOODING IN AND AROUND ADAIR.

1112 AM     FLASH FLOOD      CHECOTAH                35.47N 95.52W
04/29/2017                   MCINTOSH           OK   STORM CHASER

            NUMEROUS STREETS FLOODED IN TOWN.

1226 PM     FLASH FLOOD      MUSKOGEE                35.75N 95.37W
04/29/2017                   MUSKOGEE           OK   BROADCAST MEDIA

            FLOODING NEAR GIBSON STREET AND THE MUSKOGEE TURNPIKE.

1238 PM     FLASH FLOOD      TAHLEQUAH               35.92N 94.97W
04/29/2017                   CHEROKEE           OK   PUBLIC

            MANY STREETS FLOODED IN TAHLEQUAH. SOCIAL MEDIA REPORT.

1239 PM     FLASH FLOOD      MUSKOGEE                35.75N 95.37W
04/29/2017                   MUSKOGEE           OK   STORM CHASER

            FLOODING IN GRANDVIEW NEIGHBORHOOD SOUTH SIDE OF
            MUSKOGEE.

1254 PM     FLASH FLOOD      ROGERS                  36.33N 94.12W
04/29/2017                   BENTON             AR   BROADCAST MEDIA

            SIGNIFICANT STREET FLOODING IN ROGERS.

0100 PM     FLASH FLOOD      1 SE CHEROKEE CITY      36.29N 94.56W
04/29/2017                   BENTON             AR   DEPT OF HIGHWAYS

            PORTION OF AR SH12 CLOSED DUE TO FLOODING.

0102 PM     FLASH FLOOD      BENTONVILLE             36.37N 94.21W
04/29/2017                   BENTON             AR   PUBLIC

            LOW WATER CROSSSING FLOODED AT THE BENTONVILLE MUNICIPAL
            AIRPORT.

0134 PM     FLASH FLOOD      ROGERS                  36.33N 94.12W
04/29/2017                   BENTON             AR   PUBLIC

            WATER ENTERING HOMES ON OAK HILL DRIVE.

0134 PM     FLASH FLOOD      FAYETTEVILLE            36.06N 94.16W
04/29/2017                   WASHINGTON         AR   PUBLIC

            STREET FLOODING IN CENTRAL FAYETTEVILLE. SOCIAL MEDIA
            REPORT.

0200 PM     FLASH FLOOD      1 E FAYETTEVILLE        36.06N 94.14W
04/29/2017                   WASHINGTON         AR   LAW ENFORCEMENT

            WATER OVER MOLLY WAGNON ROAD EAST OF FAYETTEVILE

0220 PM     FLASH FLOOD      SULPHUR SPRINGS         36.48N 94.46W
04/29/2017                   BENTON             AR   BROADCAST MEDIA

            WATER OVER RURAL ROADS NEAR SULPHUR SPRINGS

0228 PM     FLASH FLOOD      2 N OOLOGAH             36.48N 95.71W
04/29/2017                   ROGERS             OK   TRAINED SPOTTER

            A CREEK IS OVER A BRIDGE ON 380 ROAD EAST OF 169. WATER
            IS DEEP ENOUGH TO WASH CARS AWAY.

0230 PM     FLASH FLOOD      10 NNE TAHLEQUAH        36.05N 94.90W
04/29/2017                   CHEROKEE           OK   BROADCAST MEDIA

            SECTION OF HIGHWAY 10 WASHED OUT NEAR MOODYS.

0250 PM     FLASH FLOOD      ROGERS                  36.33N 94.12W
04/29/2017                   BENTON             AR   BROADCAST MEDIA

            FLOODING AT PRAIRIE CREEK GOLF COURSE IN ROGERS

0307 PM     FLASH FLOOD      SILOAM SPRINGS          36.19N 94.54W
04/29/2017                   BENTON             AR   BROADCAST MEDIA

            ROADS FLOODING AND IMPASSABLE IN SILOAM SPRINGS

0337 PM     HEAVY RAIN       2 WSW TAHLEQUAH         35.90N 95.00W
04/29/2017  M8.45 INCH       CHEROKEE           OK   AWOS

0342 PM     HEAVY RAIN       2 N SILOAM SPRINGS      36.22N 94.54W
04/29/2017  M7.87 INCH       BENTON             AR   MESONET

0342 PM     HEAVY RAIN       9 WSW TAHLEQUAH         35.85N 95.11W
04/29/2017  M6.93 INCH       CHEROKEE           OK   MESONET

0342 PM     HEAVY RAIN       4 ENE HULBERT           35.96N 95.08W
04/29/2017  M6.32 INCH       CHEROKEE           OK   MESONET

0348 PM     HEAVY RAIN       5 NNE SILOAM SPRINGS    36.25N 94.49W
04/29/2017  M4.74 INCH       BENTON             AR   MESONET

0348 PM     HEAVY RAIN       3 E SILOAM SPRINGS      36.19N 94.49W
04/29/2017  M6.41 INCH       BENTON             AR   MESONET

0350 PM     HEAVY RAIN       JAY                     36.42N 94.80W
04/29/2017  M1.61 INCH       DELAWARE           OK   MESONET

            RAINFALL OVER THE PAST 6 HOURS

0350 PM     HEAVY RAIN       TAHLEQUAH               35.92N 94.97W
04/29/2017  M3.19 INCH       CHEROKEE           OK   MESONET

            RAINFALL OVER THE PAST 6 HOURS

0354 PM     HEAVY RAIN       5 N MAYSVILLE           36.48N 94.61W
04/29/2017  M4.61 INCH       BENTON             AR   MESONET

0354 PM     HEAVY RAIN       2 N HIWASSE             36.46N 94.33W
04/29/2017  M4.42 INCH       BENTON             AR   MESONET

0354 PM     HEAVY RAIN       1 W GRAVETTE            36.42N 94.47W
04/29/2017  M5.79 INCH       BENTON             AR   MESONET

0355 PM     HEAVY RAIN       WEBBERS FALLS           35.51N 95.13W
04/29/2017  M2.46 INCH       MUSKOGEE           OK   MESONET

            RAINFALL OVER THE PAST 6 HOURS

0355 PM     HEAVY RAIN       WESTVILLE               35.99N 94.57W
04/29/2017  M1.76 INCH       ADAIR              OK   MESONET

            RAINFALL OVER THE PAST 6 HOURS

0400 PM     HAIL             BOSWELL                 34.03N 95.87W
04/29/2017  E1.00 INCH       CHOCTAW            OK   PUBLIC

            PEA TO QUARTER SIZE HAIL IN BOSWELL

0410 PM     HAIL             HARTSHORNE              34.85N 95.56W
04/29/2017  E1.00 INCH       PITTSBURG          OK   PUBLIC

0415 PM     TSTM WND DMG     SALLISAW                35.46N 94.79W
04/29/2017                   SEQUOYAH           OK   EMERGENCY MNGR

            SEVERAL TREES DOWN IN AND AROUND SALLISAW. TIME ESTIMATED
            BY RADAR.

0418 PM     TORNADO          1 SE SALLISAW           35.45N 94.77W
04/29/2017                   SEQUOYAH           OK   NWS STORM SURVEY

            A TORNADO BEGAN CAUSING DAMAGE AT THE SOUTHEAST EDGE OF
            SALLISAW AND IT CONTINUED NORTHEAST. THE SURVEY TEAM WAS
            UNABLE TO COMPLETE THE ASSESSMENT. THE TEAM WILL RETURN
            TO THE AREA.

0503 PM     TSTM WND DMG     6 N NATURAL DAM         35.74N 94.39W
04/29/2017                   CRAWFORD           AR   EMERGENCY MNGR

            TREES DOWN, ONE BLOCKING HIGHWAY 59. TIME ESTIMATED BY
            RADAR.

0505 PM     TSTM WND DMG     NATURAL DAM             35.65N 94.39W
04/29/2017                   CRAWFORD           AR   EMERGENCY MNGR

            POWER LINES DOWN AND SOME BUILDING DAMAGE.

0600 PM     FLOOD            2 W SPRINGDALE          36.19N 94.16W
04/29/2017                   WASHINGTON         AR   TRAINED SPOTTER

            YARDS FLOODED, STREETS IMPASSABLE

0613 PM     FLOOD            WALNUT GROVE            36.00N 94.27W
04/29/2017                   WASHINGTON         AR   TRAINED SPOTTER

            ROADS FLOODED BETWEEN PRAIRIE GROVE TO WALNUT GROVE TO
            FARMINGTON

0615 PM     HAIL             8 NW SALINA             36.37N 95.25W
04/29/2017  E1.75 INCH       MAYES              OK   EMERGENCY MNGR

            NEAR THE INTERSECTION OF 440 WEST AND 435 NORTH

0625 PM     HAIL             6 SE ADAIR              36.38N 95.19W
04/29/2017  M2.00 INCH       MAYES              OK   PUBLIC

            RELAYED VIA SOCIAL MEDIA AND ASSOCIATED PICTURE.

0645 PM     FLOOD            DOW                     34.88N 95.60W
04/29/2017                   PITTSBURG          OK   PUBLIC

            WIDESPREAD FLOODING ACROSS PORTIONS OF PITTSBURG COUNTY

0647 PM     FLOOD            MUSKOGEE                35.75N 95.37W
04/29/2017                   MUSKOGEE           OK   EMERGENCY MNGR

            NUMEROUS ROADS ARE IMPASSABLE DUE TO HIGH WATER ACROSS
            THE COUNTY. SOME ROADS HAVE BEEN WASHED OUT. ONE BRIDGE
            DAMAGED.

0650 PM     FLOOD            COOKSON                 35.71N 94.92W
04/29/2017                   CHEROKEE           OK   EMERGENCY MNGR

            CATO CREEK ROAD AND NORTH EAST EDGE ON LAKE TENKILLER
            CLOSED DUE TO FLOODING

0657 PM     FLOOD            2 N FAYETTEVILLE        36.09N 94.16W
04/29/2017                   WASHINGTON         AR   EMERGENCY MNGR

            POPLAR STREET IMPASSABLE WITH CARS STRANDED AND PEOPLE
            TRAPPED

0706 PM     FLOOD            HUNTSVILLE              36.09N 93.74W
04/29/2017                   MADISON            AR   PUBLIC

            FLOODING AT WAR EAGLE CREEK ON HWY 23 NORTH NEAR WITHROW
            SPRINGS STATE PARK

0710 PM     FLASH FLOOD      HUNTSVILLE              36.09N 93.74W
04/29/2017                   MADISON            AR   PUBLIC

            MAJOR FLOODING AT WAR EAGLE CREEK ON HIGHWAY 23 NORTH
            NEAR WINTHROW SPRINGS STATE PARK.

0725 PM     HEAVY RAIN       MCALESTER               34.93N 95.77W
04/29/2017  M2.36 INCH       PITTSBURG          OK   MESONET

            RAINFALL OVER THE PAST 6 HOURS

0725 PM     HEAVY RAIN       WEBBERS FALLS           35.51N 95.13W
04/29/2017  M4.25 INCH       MUSKOGEE           OK   MESONET

            RAINFALL OVER THE PAST 6 HOURS

0725 PM     HEAVY RAIN       STIGLER                 35.25N 95.12W
04/29/2017  M4.17 INCH       HASKELL            OK   MESONET

            RAINFALL OVER THE PAST 6 HOURS

0743 PM     FLASH FLOOD      2 ENE MUSKOGEE          35.76N 95.34W
04/29/2017                   MUSKOGEE           OK   TRAINED SPOTTER

            MULTIPLE ROADS IN TOWN IMPASSABLE, HOUSING ON THE
            SOUTHERN SIDE OF TOWN BEING EVACUATED

0745 PM     FLASH FLOOD      VIAN                    35.50N 94.97W
04/29/2017                   SEQUOYAH           OK   BROADCAST MEDIA

            STREET FLOODING IN VIAN

0829 PM     FLASH FLOOD      4 NE TULSA              36.17N 95.87W
04/29/2017                   TULSA              OK   TRAINED SPOTTER

            4 INCHES OF RUNNING WATER IN STREETS

0841 PM     HEAVY RAIN       1 NW BUNCH              35.69N 94.77W
04/29/2017  M3.98 INCH       ADAIR              OK   PUBLIC

            TOTAL SINCE 7 AM. 1.80 INCHES HAS FALLEN OVER THE LAST 3
            HOURS.

0851 PM     HEAVY RAIN       SSW BERRYVILLE          36.36N 93.57W
04/29/2017  M5.27 INCH       CARROLL            AR   MESONET

0851 PM     HEAVY RAIN       1 S GARFIELD            36.43N 93.97W
04/29/2017  M6.52 INCH       BENTON             AR   MESONET

0920 PM     FLASH FLOOD      OOLOGAH                 36.45N 95.71W
04/29/2017                   ROGERS             OK   LAW ENFORCEMENT

            380 ROAD AT US169 CLOSED DUE TO FLOODING NEAR OOLOGAH

0925 PM     FLASH FLOOD      5 W CLAREMORE           36.31N 95.71W
04/29/2017                   ROGERS             OK   NWS EMPLOYEE

            SH20 AT KEETONVILLE HILL DOWN TO ONE LANE DUE TO DEBRIS
            IN THE ROAD DUE TO A MUD SLIDE

0930 PM     FLASH FLOOD      TULSA                   36.13N 95.92W
04/29/2017                   TULSA              OK   LAW ENFORCEMENT

            86TH SREET NORTH BETWEEN SHERIDAN AND YALE IS CLOSED DUE
            TO FLOODING

1024 PM     FLASH FLOOD      SCHULTER                35.51N 95.96W
04/29/2017                   OKMULGEE           OK   EMERGENCY MNGR

            CHERRY ROAD IN SCHULTER ROAD CLOSED DUE TO HIGH WATER

1054 PM     FLASH FLOOD      OKMULGEE                35.62N 95.96W
04/29/2017                   OKMULGEE           OK   EMERGENCY MNGR

            BIXBY RD CLOSED BETWEEN ADAMS RD AND FERGUSON RD DUE TO
            HIGH WATER. SNAKE CREEK IS OUT OF ITS BANKS.

1100 PM     FLASH FLOOD      OWASSO                  36.27N 95.85W
04/29/2017                   TULSA              OK   NWS EMPLOYEE

            106TH ST IMPASSABLE DUE TO WATER BETWEEN 161 ST EAST AVE
            AND 193 EAST AVE. 193 EAST AVE FLOODED NORTH OF 106TH ST.

&&

AEJ
Local storm report, Apr 29, 10:59 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1159 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 PM     FLASH FLOOD      CHECOTAH                35.47N 95.52W
04/29/2017                   MCINTOSH           OK   STORM CHASER

            WATER REACHING AND INUNDATED SOME HOMES. SEVERAL ROADS IN
            TOWN IMPASSABLE DUE TO HIGH WATER.

&&

AEJJ
Special weather statement, Apr 30, 12:42 AM CST, 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
142 AM CDT SUN APR 30 2017

ARZ001-002-010-011-300715-
Carroll AR-Madison AR-Benton AR-Washington AR-
142 AM CDT SUN APR 30 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BENTON...
NORTHWESTERN MADISON...WEST CENTRAL CARROLL AND EASTERN WASHINGTON
COUNTIES UNTIL 215 AM CDT...

At 141 AM CDT, a strong thunderstorm was located over Brentwood,
moving northeast at 75 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Fayetteville...                   Elkins...
West Fork...                      Greenland...
Winslow...                        Hindsville...
Wesley...                         Hobbs State Park...
Clifty...                         War Eagle...
Brentwood...                      Goshen...
Black Oak...                      Woolsey...
Beaver Lake...                    Larue...
Best...                           Sonora...
Wyola...                          Rockhouse...

This includes Interstate 49 between mile markers 46 and 54.

LAT...LON 3578 9403 3584 9425 3641 9396 3632 9364
TIME...MOT...LOC 0641Z 205DEG 63KT 3588 9409

Lacy
Local storm report, Apr 30, 1:04 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
204 AM CDT SUN APR 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1223 AM     FLASH FLOOD      3 SE GALLITIN           36.17N 94.40W
04/30/2017                   BENTON             AR   STORM CHASER

            HIGHWAY 412 EAST OF SILOAM SPRINGS NEAR THE INTERSECTION
            WITH THE ILLINOIS RIVER IS FLOODED. WESTBOUND LANES WERE
            IMPASSABLE WITH ONE VEHICLE STRANDED. EASTBOUND LANES
            BARELY PASSABLE IN A SEDAN. WATER IS FLOWING AT A BRISK
            PACE OVER ALL FOUR LANES.

&&

LACY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Crawford

When
April 30, 1:15 AM CST to 1:45 PM CST
Where
Crawford County, 2.7 mi SSW of Figure Five to 3.1 mi SSW of Figure Five
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
35.484, -94.388

Lee Creek near Van Buren rose above its flood stage of 401 feet at 2:15 am CDT on April 30th. The river crested at 406.6 feet at 7:30 am CDT on the 30th, resulting in major flooding. Tailwater Park, campgrounds, and Rena Road were inundated by high water. The river fell below flood stage at 2:45 pm CDT on the 30th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2017Every state in 2017This day in weather historyWarnings in Arkansas, April 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 696358.